Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
eazy^

Starting Accutane

im almost 20, 6'1 145lbs. have severe cystic acne and im going to start accutane. basically id like to know the best way to prevent serious side effects if there are such ways. i read drinking plenty of water and a good diet with excercise can help prevent side effects. i would like to hear ANY input or tips along with a dosage that would be suitable for me. i was thinking low dose ive heard 20mg would do the trick and have less risk of serious side effects but more likely to have my acne come back after i stop.

Share this post


Link to post
Share on other sites

oh and im also a MMA fighter, will i have any problems with hard workouts and wieghtlifting?

Share this post


Link to post
Share on other sites

Heyy dude.. ive been on tane about 3.5 months .. first month - 20, second month - 40, third month - 60.

I found i didnt stop breaking out until the start of my 3rd month, on 60mg.. right now, im more or less clear.. i did see improvement using 20/40mg.. but your body might need more than that, or for a longer period of time atleast if using a low dose, to fully clear up

Side effects for me have obviously got worse at 60mg.. nothing serious, dryer lips and redness around my mouth, and i had 2 neck rashes.. but otherwise thats been it.

I also hit the weights regularly.. at first i found some lower back pain, but for some reason its actually been getting better? even though im still taking tane.. so no idea why.. but not complaining lol

Just watch out for any side effects and dont push yourself too hard. everyone will react differently to accutane

Share this post


Link to post
Share on other sites
im almost 20, 6'1 145lbs. have severe cystic acne and im going to start accutane. basically id like to know the best way to prevent serious side effects if there are such ways. i read drinking plenty of water and a good diet with excercise can help prevent side effects. i would like to hear ANY input or tips along with a dosage that would be suitable for me. i was thinking low dose ive heard 20mg would do the trick and have less risk of serious side effects but more likely to have my acne come back after i stop.

Those are questions you need to ask the prescriber.....not here.

Share this post


Link to post
Share on other sites

ive been reading low dose (20mg) has been working great for people with less risk of serious side effects, but also has a better chance of relapse. would 40mg be more suitable for a person who REALLY doesnt want to relapse but also wants to have less risk of serious side effects or maybe 30mg? i will be talking to my derm about it but also wanted to get more opinions.

Share this post


Link to post
Share on other sites

i am about to finish my 8 month course in a few days. I've been on 40 mg a day for the whole 8 months and didn't experience any bad side effects except for the obvious dryness of lips/face/nose. I am extremely pleased with the results(haven't had a pimple in months), and am very glad that i decided to take accutane. i wouldn't worry too much about serious side effects, they have to tell you about every single possible one even if it only happened to one person in a million that took it. Just look at other medications like Tylenol, which you can supposedly get seizures from.. good luck with whatever you decide!

Share this post


Link to post
Share on other sites

i think ill ask if i can go with 20mg for 3 months and maybe raise to 30mg the next 3 months if i dont get good results but i think 20mg will do. of course its derm's decision in the end though. is there anyway i can sign up with IPLEDGE online so i dont have to wait a whole month after my derm appointment.

Share this post


Link to post
Share on other sites

if ur going to do low doses u should be on accutane longer. i don't think an accumlative dose of 150 would be enough for u.

Share this post


Link to post
Share on other sites

yea thats true, i can basically control my acne with diet. but like right now i have a really bad cystic breakout. its not constant but i do breakout very badly sometimes and i was hoping a low dose accutane course along with decent diet and excericise would give me clear skin.

Share this post


Link to post
Share on other sites
oh and im also a MMA fighter, will i have any problems with hard workouts and wieghtlifting?

Nice. Well, the hard workouts and such will definitely put a much larger strain on your liver while on accutane. Doesn't mean it will 100%. But your liver is already working "overtime" while on accutane so you gotta be careful.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×